Alert archive / Pennsylvania / Freeze Warnings in 2014
Freeze Warning 4, NWS State College, PA
NWS State College, PA issued this freeze warning at Oct 11, 2014, 1:26 PM EDT for 9 counties in Pennsylvania. It took effect at Oct 12, 2014, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2014, 1:26 PM EDT (17:26 UTC)
- In effect from
- Oct 12, 2014, 12:00 AM EDT
- Expired
- Oct 12, 2014, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS State College, PA
Counties Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, Lycoming County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA
The radar
The State College radar (KCCX), 52 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
359 WWUS71 KCTP 111726 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 126 PM EDT SAT OCT 11 2014 ...COLDEST NIGHT YET THIS SEASON... .HIGH PRESSURE WILL BUILD SOUTHEAST FROM THE GREAT LAKES TONIGHT...BRINGING CLEARING SKIES...A DIMINISHING WIND AND AREAS OF FROST. PAZ017-018-121300- /O.UPG.KCTP.FR.Y.0009.141012T0800Z-141012T1300Z/ /O.NEW.KCTP.FZ.W.0004.141012T0400Z-141012T1300Z/ CLEARFIELD-NORTHERN CENTRE- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG 126 PM EDT SAT OCT 11 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURES...30 TO 32 DEGREES. * TIMING...EARLY SUNDAY MORNING. * IMPACTS...DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ004-010>012-037-041-042-121300- /O.UPG.KCTP.FZ.A.0004.141012T0400Z-141012T1300Z/ /O.NEW.KCTP.FZ.W.0004.141012T0400Z-141012T1300Z/ WARREN-ELK-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING- SULLIVAN- INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY... EMPORIUM...RENOVO...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE 126 PM EDT SAT OCT 11 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...NEAR 30 DEGREES. * TIMING...EARLY SUNDAY MORNING. * IMPACTS...DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ019-024>028-033-034-045-046-049>053-058-121300- /O.CON.KCTP.FR.Y.0009.141012T0800Z-141012T1300Z/ SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...STATE COLLEGE...JOHNSTOWN...ALTOONA... HUNTINGDON...MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET... BEDFORD...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE... DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK...POTTSVILLE 126 PM EDT SAT OCT 11 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... * TEMPERATURES...IN THE MID 30S. * TIMING...EARLY SUNDAY MORNING. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ DEVOIR
1 follow-up statement
620 WWUS71 KCTP 121011 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 611 AM EDT SUN OCT 12 2014 ...COLDEST NIGHT YET THIS SEASON... .HIGH PRESSURE OVER PENNSYLVANIA WILL BRING COLD TEMPERATURES TO AREA THIS MORNING WITH AREAS OF FROST. PAZ004-010>012-017-018-037-041-042-121300- /O.CON.KCTP.FZ.W.0004.000000T0000Z-141012T1300Z/ WARREN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- TIOGA-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY... EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG... MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE 611 AM EDT SUN OCT 12 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE UPPER 20S. * TIMING...EARLY THIS MORNING. * IMPACTS...DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ019-024>028-033-034-045-046-049>053-058-121300- /O.CON.KCTP.FR.Y.0009.000000T0000Z-141012T1300Z/ SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...STATE COLLEGE...JOHNSTOWN...ALTOONA... HUNTINGDON...MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET... BEDFORD...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE... DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK...POTTSVILLE 611 AM EDT SUN OCT 12 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE MID 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Oct 11, 11:11 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 11, 11:11 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1111 AM EDT SAT OCT 11 2014 .SYNOPSIS... A WEAK WAVE OF LOW PRESSURE WILL TRACK SOUTH OF PA EARLY TODAY. HIGH PRESSURE OVER THE GREAT LAKES WILL THEN BUILD INTO THE REGION FOR THE REST OF THE WEEKEND. A HIGHLY AMPLIFIED UPPER LEVEL PATTERN WILL DEVELOP NEXT WEEK...WITH A RIDGE OFF THE EAST COAST AND A SLOW MOVING UPPER LOW LIFTING OUT OF THE MISS VALLEY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... STEADY RAIN HAS ENDED...BUT STILL PLENTY OF LLVL MOISTURE AND UPPER SUPPORT LINGERING SHOWERS TO LAST INTO EARLY AFTERNOON ACROSS THE SOUTHEAST THIRD OF CENTRAL PA. LATEST RADAR INDICATES ISOLATED LIGHT SHOWERS ACROSS THE CUMBERLAND VALLEY WHICH WILL EXIT OVER THE NEXT FEW HOURS. SKIES ARE CLEAR TO PARTLY CLOUDY ACROSS NORTHWEST HALF OF CENTRAL PA...WHILE OVC CONDS WILL BE VERY SLOW TO GIVE WAY TO BRIGHTENING SKIES ACROSS THE SOUTHEASTERN HALF. POOL OF COLD AIR ALOFT COMBINED W/DIURNAL HEATING WILL PRODUCE A FAIR AMT OF CU/STRATOCU EVEN ACROSS THE NORTH AND WEST...AS PER LATEST VIS IMAGERY TRENDS. ENS MEAN 925 TEMPS OF ARND 8C SHOULD TRANSLATE TO HIGHS FROM THE L50S NW MTNS...TO ARND 60F IN THE SUSQ VALLEY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... NEARLY IDEAL RADIATIONAL COOLING TONIGHT AS SFC HIGH BUILDS INTO THE REGION FROM THE GRT LKS. CLEARING SKIES...A CALM WIND AND NEGATIVE PWAT ANOMALIES OF 1-2SD SHOULD RESULT IN THE COOLEST MORNING SO FAR THIS SEASON IN MANY LOCATIONS. LOOKS LIKE A WIDESPREAD FROST ACROSS ALL BUT THE LOWER SUSQ VALLEY WITH MINS IN THE L/M30S. FREEZE WATCH REMAINS IN EFFECT FOR THE N MTNS AND A FROST ADV HAS BEEN POSTED FOR THE CENTRAL COUNTIES. NOTE THAT MCKEAN AND POTTER COUNTIES HAVE ALREADY EXPERIENCED A FREEZE AND NO FURTHER FROST/FREEZE PRODUCTS WILL BE ISSUED FOR THOSE COUNTIES UNTIL THE GROWING SEASON BEGINS IN THE SPRING. AFTER A FROSTY START...ABUNDANT SUNSHINE SHOULD HELP TEMPS RECOVER TO NEAR NORMAL LVLS BY SUNDAY AFTN. GEFS MEAN 925 TEMPS OF ARND 8C IMPLY MAX TEMPS IN THE U50S TO L60S. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... FOCUS EARLY NEXT WEEK WILL BE ON INCREASINGLY AMPLIFIED UPPER FLOW OVER THE EASTERN 2/3 OF THE COUNTRY...CHARACTERIZED BY LARGE WESTERN ATLANTIC UPPER RIDGE AND A SLOW MOVING 5H CUTOFF TRAVERSING THE UPPER MIDWEST MONDAY AND TUESDAY. MED RANGE MDLS REMAIN IN FAIRLY GOOD AGREEMENT THRU MONDAY...ALL INDICATING PASSAGE OF A WARM FRONT...WHICH SHOULD PRODUCE A PERIOD OF LGT RAIN SUN NIGHT/MONDAY. DEEP SOUTHERLY FLOW AND ASSOC PLUME OF ANOMALOUS PWATS BTWN MIDWESTERN TROF AND W ATLANTIC RIDGE WILL PRECEDE COLD FRONT IN THE TUES/TUES NITE TIME FRAME. EARLY INDICATIONS FROM GEFS AND OPER RUNS SUGGEST ARND AN INCH OF RAIN COULD ACCOMPANY THIS SLOW MOVING FRONTAL RAIN BAND...WHICH IS GOOD NEWS OVERALL SINCE THE REGION HAS BEEN EXTREMELY DRY. AS WE GET CLOSER...WE CAN ASCERTAIN ANY FLOODING POTENTIAL...BUT THERE WILL LIKELY BE A PERIOD OF MODERATE TO LOCALLY HEAVY RAIN ALONG WITH FROPA SOMETIME BTWN TUES AND EARLY WED. 00Z ECMWF ENSEMBLE OUTPUT FAVORS A MORE PROGRESSIVE UPPER TROF THAN THAT OF THE OPER EC...BUT SLOWER THAN THE GEFS AND OPER CANADIAN. LEANING TOWARD THE MIDDLE ROAD SOLUTION OF THE EC ENSEMBLE...WHICH WOULD KEEP SHOWERY/UNSETTLED CONDS OVR CENTRAL PA UNTIL PASSAGE OF UPPER TROF LATE THURSDAY. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... IMPROVING FLYING CONDITIONS 16-18Z...WITH SCT MVFR CIGS LINGERING OVER THE EASTERN AIFRIELDS WHILE MUCH OF THE AREA BECOMES VFR. A FEW MVFR CIGS WILL BE SEEN IN DIURNAL STRATOCU FORMATION ACROSS THE WESTA ND NORTH. NORTH WINDS WILL INCREASE TO 5-10 KTS TODAY. CLEARING SKIES AND CALM WINDS TONIGHT...WITH VFR CONDITIONS PREVAILING - EXCEPT FOR PATCHY RIVER VALLEY FOG POSS. OUTLOOK... .SUN...VFR EARLY...THEN INCREASING RAIN CHANCES WITH LOWERING CIGS. .MON-TUE...UNSETTLED...WITH PERIODS OF RAIN AND SHOWERS. WIDESPREAD RESTRICTIONS TO AT LEAST MVFR IN MOST AREAS. .WED...SCT SHOWERS WITH RESTRICTIONS POSSIBLE. && .CTP WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR PAZ004-010>012-037-041-042. FROST ADVISORY FROM 4 AM TO 9 AM EDT SUNDAY FOR PAZ017>019- 024>028-033-034-045-046-049>053-058. && SYNOPSIS...FITZGERALD NEAR TERM...DEVOIR/FITZGERALD SHORT TERM...FITZGERALD LONG TERM...DEVOIR/FITZGERALD AVIATION...DEVOIR/RXR
Hazardous weather outlook, Oct 11, 4:48 AM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 448 AM EDT SAT OCT 11 2014 PAZ017>019-024>028-033-034-045-046-049>053-058-120900- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-SOMERSET-BEDFORD-SOUTHERN CLINTON-SOUTHERN LYCOMING- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 448 AM EDT SAT OCT 11 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ005-006-035-036-056-057-059-063>066-120900- MCKEAN-POTTER-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS- YORK-LANCASTER- 448 AM EDT SAT OCT 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-010>012-037-041-042-120900- WARREN-ELK-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- 448 AM EDT SAT OCT 11 2014 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 4:47 AM EDT | Frost Advisory | CTP | Bedford, Blair, Cambria, Centre, Clearfield, Clinton and 11 more | 28 hr |
Nearby
Freeze Warnings in Pennsylvania, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.